Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 9, NWS Dodge City, KS

March 10, 201318 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 10, 2013, 12:22 AM CST for 18 counties in Kansas. It took effect at Mar 10, 2013, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 12:22 AM CST (06:22 UTC)
In effect from
Mar 10, 2013, 1:00 PM CDT
Expired
Mar 10, 2013, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WWUS73 KDDC 100622
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1222 AM CST SUN MAR 10 2013

...VERY WINDY CONDITIONS CAN EXPECTED THROUGH SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL IMPACT WESTERN KANSAS
THROUGH SUNDAY. GUSTY NORTHWEST WINDS CAN BE EXPECTED OVERNIGHT
AS A STRONG COLD FRONT MOVES INTO NORTHWEST OKLAHOMA.
ADDITIONALLY...SNOW WILL OCCUR...WITH UP TO AN INCH OR TWO OF
ACCUMULATION ALONG AND WEST OF A LINE FROM ELKHART TO HAYS.

KSZ030-031-043>046-061>066-074>079-101430-
/O.UPG.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/
/O.NEW.KDDC.HW.W.0002.130310T0622Z-130310T1800Z/
/O.NEW.KDDC.WI.Y.0009.130310T1800Z-130311T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1222 AM CST SUN MAR 10 2013 /1122 PM MST SAT MAR 9 2013/

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO
7 PM CDT /6 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER
IN EFFECT. 

* TIMING...SUSTAINED WINDS AT 40 MPH WILL DEVELOP BETWEEN MIDNIGHT
  AND 3 AM AND CONTINUE THROUGH 1 PM CDT, WITH GUSTS TO 60 MPH.
  WINDS WILL SUBSIDE SLIGHTLY AFTER NOON TO 30 TO 40 MPH WITH
  GUSTS AS HIGH AS 50 MPH. WINDS SHOULD QUICKLY SUBSIDE TO BELOW
  WIND ADVISORY CRITERIA BY 7 PM CDT.

* WINDS...40 MPH SUSTAINED WINDS THROUGH 1 PM CDT WITH GUSTS TO 60
  MPH. WINDS WILL SUBSIDE SLIGHTLY AFTER 1 PM TO 30 TO 40 MPH WITH
  GUSTS AS HIGH AS 50 MPH.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES.
  VEHICLES AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR
  ITEMS CAN EASILY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.


&&

$$

KSZ080-081-084>090-101430-
/O.CON.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1222 AM CST SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...OVERNIGHT THROUGH 7 PM SUNDAY.

* WINDS...NORTHWEST WINDS AT 30 TO 40 MPH WITH WIND GUSTS AS HIGH
  AS 55 MPH CAN BE EXPECTED THROUGH NOON. NORTHWEST WINDS AT 30
  MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AFTER NOON.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE 
  VEHICLES... AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER 
  OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FINCH
3 follow-up statements
101 
WWUS73 KDDC 101415
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
915 AM CDT SUN MAR 10 2013

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A STRONG SURFACE LOW WILL MOVE EAST OUT OF EASTERN KANSAS INTO
MISSOURI TODAY. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY 
THIS AFTERNOON FOR CENTRAL AND PORTIONS OF SOUTHWEST KANSAS THEN
BEGIN TO DIMINISH THROUGH THE LATE AFTERNOON HOURS.

KSZ030-031-043>046-061>066-074>079-102215-
/O.CAN.KDDC.HW.W.0002.000000T0000Z-130310T1800Z/
/O.CON.KDDC.WI.Y.0009.130310T1800Z-130311T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
915 AM CDT SUN MAR 10 2013 /815 AM MDT SUN MAR 10 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH
WIND WARNING. 

* TIMING...THROUGH 7 PM CDT THIS EVENING.

* WINDS...NORTHWEST WINDS AT 30 TO 40 MPH WITH WIND GUSTS AS HIGH
  AS 55 MPH CAN BE EXPECTED THROUGH NOON. NORTHWEST WINDS AT 30
  MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AFTER NOON.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES. 
  VEHICLES AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER 
  OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ080-081-084>090-102215-
/O.CON.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
915 AM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH 7 PM CDT THIS EVENING.

* WINDS...NORTHWEST WINDS AT 30 TO 40 MPH WITH WIND GUSTS AS 
  HIGH AS 55 MPH CAN BE EXPECTED THROUGH NOON. NORTHWEST WINDS 
  AT 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AFTER 
  NOON. 

* IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE 
  VEHICLES... AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER 
  OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
460 
WWUS73 KDDC 101930
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
230 PM CDT SUN MAR 10 2013

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A STRONG SURFACE LOW WILL MOVE EAST OUT OF EASTERN KANSAS INTO
MISSOURI TODAY. GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON
FOR CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. THE WINDS WILL BEGIN
TO DIMINISH LATE THIS AFTERNOON THROUGH EARLY EVENING.

KSZ030-031-043>046-061>066-074>079-110000-
/O.CON.KDDC.WI.Y.0009.000000T0000Z-130311T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
230 PM CDT SUN MAR 10 2013 /130 PM MDT SUN MAR 10 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH 7 PM CDT THIS EVENING.

* WINDS...NORTHWEST WINDS OF 30 MPH WITH GUSTS TO AROUND 45 MPH
  CAN BE EXPECTED THROUGH EARLY THIS EVENING.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES. 
  VEHICLES AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER 
  OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ080-081-084>090-110000-
/O.CON.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
230 PM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH 7 PM CDT THIS EVENING.

* WINDS...NORTHWEST WINDS OF 30 MPH WITH GUSTS TO AROUND 45 MPH
  CAN BE EXPECTED THROUGH EARLY THIS EVENING.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE 
  VEHICLES... AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER 
  OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
957 
WWUS73 KDDC 102350
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
650 PM CDT SUN MAR 10 2013

...NORTHWEST WINDS WERE DECREASING ACROSS WESTERN KANSAS...

.GUSTY NORTHWEST WINDS WERE ON A DECREASING TREND EARLY THIS
EVENING AS A RIDGE OF HIGH PRESSURE AT THE SURFACE BEGINS TO BUILD
INTO WESTERN KANSAS. AS A RESULT THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. 

KSZ030-031-043>046-061>066-074>079-110100-
/O.EXP.KDDC.WI.Y.0009.000000T0000Z-130311T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
650 PM CDT SUN MAR 10 2013 /550 PM MDT SUN MAR 10 2013/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

GUSTY NORTHWEST WINDS AT 20 TO 30 MPH WILL FALL BACK INTO THE 10
TO 20 MPH RANGE BY 9 PM. 

$$

KSZ080-081-084>090-110100-
/O.EXP.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
650 PM CDT SUN MAR 10 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

GUSTY NORTHWEST WINDS AT 20 TO 30 MPH WILL FALL BACK INTO THE 10
TO 20 MPH RANGE BY 9 PM. 

$$

18

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:49 PM CST, 33 minutes earlier.

Area forecast discussion, Mar 9, 11:49 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 PM CST SAT MAR 9 2013

...UPDATED FOR AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 1013 AM CST SAT MAR 9 2013

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE A STRONG UPPER LEVEL
TROUGH OF LOW PRESSURE TRACKING SLOWLY EASTWARD ACROSS THE FOUR
CORNERS REGION. MEANWHILE, A SMALL +90KT UPPER LEVEL JET CORE IS
CLIMBING NORTHEAST ACROSS WEST TEXAS. NEAR THE SURFACE, A STRONG
SURFACE LOW IS LOCATED ACROSS EXTREME SOUTHWEST KANSAS WHILE A
STRONG COLD FRONT EXTENDS FROM SOUTHWEST NEBRASKA ACROSS EXTREME
NORTHWESTERN KANSAS INTO SOUTHEASTERN COLORADO. A DRYLINE
ATTENDANT TO THE SURFACE LOW EXTENDS SOUTHWARD INTO THE TEXAS
PANHANDLE.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 121 PM CST SAT MAR 9 2013

SHORT RANGE MODELS INDICATE THE CLOSED OFF UPPER LEVEL LOW TRACKING
EASTWARD ACROSS THE WESTERN HIGH PLAINS TONIGHT...INCLUDING
SOUTHWEST KANSAS AND THE PANHANDLE OF OKLAHOMA...THEN PUSHING
FURTHER EAST INTO EASTERN KANSAS SUNDAY. THIS SYSTEM WILL BRING
WIDESPREAD PRECIP CHANCES FROM NEBRASKA SOUTHWARD INTO WESTERN
KANSAS TONIGHT THROUGH EARLY SUNDAY. FOR TONIGHT, A STRONG ATTENDANT
COLD FRONT IS PROJECTED TO PUSH ACROSS EXTREME WESTERN KANSAS THIS
EVENING AND INTO CENTRAL KANSAS BY EARLY SUNDAY MORNING. STRONG
LOW LEVEL FORCING IN CONJUNCTION WITH THE SURFACE LOW AND ASSOCIATED
COLD FRONT COMBINED WITH AMPLE H7 FRONTOGENESIS BEHIND THE FRONT,
WILL ALLOW AREAS OF PRECIP TO DEVELOP ACROSS FAR WESTERN KANSAS
THIS EVENING. DUE TO WARMER AIR JUST OFF THE SURFACE, INITIAL
PRECIP MAY BE IN THE FORM OF RAIN WITH A SWITCHOVER TO SNOW
EXPECTED WEST TO EAST OVERNIGHT AS COLDER AIR SURGES SOUTH INTO
WESTERN KANSAS. THE PRECIP IS EXPECTED TO SPREAD SLOWLY EASTWARD
ACROSS SOUTHWEST INTO CENTRAL KANSAS OVERNIGHT BEHIND THE SLOW
MOVING COLD FRONT.

BASED ON THE TRACK OF THE H7 LOW, THE BEST CHANCE FOR ANY
ACCUMULATING SNOW WILL BE ACROSS WEST CENTRAL INTO CENTRAL
KANSAS...INCLUDING THE I-70 CORRIDOR. HOWEVER, BASED ON LOW QPF
VALUES AND PW VALUES OF LESS THAN ONE-HALF INCH ON NAM AND GFS MODEL
SOUNDINGS, SIGNIFICANTLY HIGH SNOW ACCUMULATIONS ARE NOT EXPECTED.
GENERALLY 1 TO 2 INCHES IS POSSIBLE ACROSS EXTREME SOUTHWEST
KANSAS NORTHEAST INTO CENTRAL KANSAS. HOWEVER, THE MORE CONCERNING
ISSUE WILL BE THE STRONG NORTHERLY WINDS EXPECTED TO DEVELOP
BEHIND THE FRONT. A TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE
OF THE EASTWARD MOVING SURFACE LOW WILL PROMOTE STRONG WINDS ACROSS
WESTERN KANSAS LATE TONIGHT INTO SUNDAY MORNING WITH SPEEDS OF 30
TO 40 MPH AND GUSTS UP TO 55 MPH. EVEN WITH LOW SNOW AMOUNTS
EXPECTED, THIS WILL RESULT IN AREAS OF BLOWING SNOW LEADING TO
POSSIBLE DRIFTING AND PERIODS OF LOW VISIBILITIES. WILL CONTINUE
WITH THE SNOW AND BLOWING SNOW ADVISORY ALREADY IN EFFECT.

TEMPERATURES WILL BE MUCH COLDER TONIGHT AS A COLD FRONT PUSHES
SLOWLY EASTWARD ACROSS SOUTHWEST KANSAS INTO SOUTH CENTRAL KANSAS.
COLDER AIR WILL SURGE SOUTHWARD INTO WESTERN KANSAS WITH H85
TEMPERATURES DROPPING TO NEAR 0C ACROSS SOUTH CENTRAL KANSAS TO
AROUND 5C BELOW IN WEST CENTRAL KANSAS. LOOK FOR LOWS DOWN INTO
THE 20S(F) ACROSS EXTREME SOUTHWEST AND WEST CENTRAL KANSAS TO
THE 30S(F) IN SOUTH CENTRAL KANSAS. MOSTLY CLOUDY TO OVERCAST SKIES
WILL KEEP TEMPERATURES FROM CLIMBING MUCH SUNDAY AS THE COLD AIR
MASS REMAINS IN PLACE ACROSS WESTERN KANSAS. EXPECT HIGHS ONLY UP
INTO THE 30S(F) FOR THE MOST PART SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 241 PM CST SAT MAR 9 2013

NORTHWEST FLOW WILL BE FOUND ABOVE THE HIGH PLAINS DURING THE LONG
TERM PERIOD AS A MID TO UPPER LEVEL LONG WAVE TROUGH POSITIONS
ITSELF ACROSS THE EASTERN CONUS AND A RIDGE OF HIGH PRESSURE BUILDS
ACROSS THE WESTERN CONUS. A WEAK SHORTWAVE MAY MOVE INTO THE CENTRAL
PLAINS ON WEDNESDAY WITH INCREASING CLOUDS, HOWEVER, NO
PRECIPITATION IS EXPECTED. OTHERWISE EXPECT CLEAR TO PARTLY CLOUDY
SKIES AND DRY CONDITIONS MONDAY THROUGH FRIDAY. WINDS WILL BE FROM A
NORTHERLY DIRECTION THROUGH TUESDAY SHIFTING TO MORE OF A SOUTHERLY
DIRECTION TUESDAY NIGHT THROUGH FRIDAY. A WARMING TREND IS EXPECTED
THROUGHOUT THE LONG TERM SECTION WITH HIGHS STARTING OUT IN THE 50S
MONDAY WITH HIGHS IN THE 60S TUESDAY THROUGH FRIDAY. A FEW PLACES
ACROSS THE KS/OK BORDER COULD REACH INTO THE LOWER 70S THURSDAY AND
FRIDAY. LOWS AROUND 20 DEGREES ARE FORECASTED MONDAY MORNING WITH
LOWS IN THE 30S TUESDAY AND WEDNESDAY MORNING. LOWS THURSDAY AND
FRIDAY MORNING ARE EXPECTED TO RANGE FROM THE UPPER 30S ACROSS WEST
CENTRAL KANSAS TO LOWER 40S ACROSS THE KS/OK BORDER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1143 PM CST SAT MAR 9 2013

SNOW AND BLOWING SNOW WILL DEVELOP IN GARDEN CITY BY 07Z AND DODGE
CITY AND HAYS BY 08Z, ALONG WITH INCREASING NORTH WINDS TO OVER 30
KTS WITH GUSTS AS HIGH AS 45 KTS. CIGS SHOULD DROP TO IFR IN THE SNOW
WITH VISBYS AS LOW AS 1/2 MILE AT TIMES WITH THE BLOWING SNOW. THE
SNOW WILL TAPER OFF BY 12Z IN KGCK/KDDC AND 15Z AT KHYS AS THE
UPPER LEVEL SYSTEM MOVES AWAY. HOWEVER, 30KT NORTH WINDS WILL
PERSIST THROUGH 23Z, WITH A WEAKENING AFTER THAT TIME AS THE
PRESSURE GRADIENT RELAXES AND WITH THE LOSS OF DAYTIME HEATING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  28  35  19  54 /  50  20   0   0
GCK  25  35  18  55 /  70  20   0   0
EHA  25  35  23  58 /  40  10   0   0
LBL  27  35  21  58 /  40  10   0   0
HYS  27  33  16  49 /  80  50   0   0
P28  33  40  21  52 /  20  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM CDT /8 AM MDT/ SUNDAY FOR
KSZ030-031-043>045-061>063-074-075-084.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ SUNDAY FOR KSZ030-031-
043>046-061>066-074>081-084>090.

&&

SYNOPSIS...JJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...HOVORKA_42
AVIATION...FINCH
Hazardous weather outlook, Mar 9, 4:48 AM CST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
448 AM CST SAT MAR 9 2013

KSZ030-031-043>046-061>066-074>081-084>090-101130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
448 AM CST SAT MAR 9 2013 /348 AM MST SAT MAR 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON ALONG AND
EAST OF A LINE FROM HAYS TO COLDWATER. IF A STORM DOES DEVELOP IT COULD
PRODUCE HAIL AS LARGE AS QUARTERS.

LIGHT SNOW AND BLOWING SNOW WILL DEVELOP ACROSS FAR WESTERN
KANSAS THIS EVENING AND CONTINUE TONIGHT. SEE THE LATEST WINTER
WEATHER MESSAGE (WSWDDC) FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR ALL OF
CENTRAL AND SOUTHWEST KANSAS. SEE THE LATEST WEATHER MESSAGE
(NPWDDC) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY IS IN EFFECT FOR SUNDAY FOR ALL OF CENTRAL AND
SOUTHWEST KANSAS. SEE THE LATEST WEATHER MESSAGE (NPWDDC) FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 12:22 AM CSTHigh Wind WarningDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 12 more8 hr

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.